MAUDE Adverse Event Report: AESCULAP INC AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP INC AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number US354
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reported that the surgeon noticed that the cable started smoking and staff said it became hot to touch.This is reported after only having the cable for around 3 months.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Additional information: d9 device returned to manufacturer.One (1) sample provided was sent to the manufacturing site for evaluation and the results of the investigation confirmed the reported defect.Upon visual inspection, the returned cord appears in used, but generally acceptable condition.The device receiving plug could be removed from the cord with a gentile pull.The wire was found to be charred where it was removed from the plug.Based on information provided, it is unlikely that this was the cord's first use.However, failure after three months is unexpected.Upon cutting open the plug, a cold solder joint was observed.It is possible that the cord functioned as intended for several used, and the joint gradually deteriorated to the point where the poor connection between the wire and plug led to sparking and eventual device failure.Repeated sterilization cycles and/ or improper handling of the cord when removing the device may have contributed to the condition worsening over time.While we have received complaints of a similar nature in the past, we have either determined that the cord is beyond its life expectancy, or there is obvious misuse.In this case, there is a possible manufacturing issue.Based on the investigation findings, the manufacturing site is aware of this issue and has entered this complaint into our trending report.

Brand Name
AESCULAP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP INC
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key22122302
Report Number2916714-2025-00025
Device Sequence Number17206216
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public(01)04046964582820
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/08/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown